MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-3; BIOTESTCELL 3

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-3; BIOTESTCELL 3
Catalog Number 816085100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative result with biotestcell 3 on tango infinity.The specificity of the missed antibody was anti-fyb.The customer stated that the antibody yielded correctly positive results in the tube test with the enhancement of peg (polyethylene-glycol), but a negative result in the liss-iat (indirect antiglobulin test with a low ionic strength solution (liss).The antibody screening test on tango infinity is also a liss-iat.The investigation of the affected lot of biotestcell 3 in our quality control laboratory is still ongoing.Regarding the affected tango infinity, the customer provided result images that show clear negative results on p1 and p2 cells.A field service engineer checked the instrument.He collected infinity tool data and images of patient (b)(6).He verified that the camera values were within tolerance and no adjustment was needed.Her checked the instrument's working condition and found the spolv delivery and washing action are working as intended.The log files did not show any issue relevant abnormalities.From today's perspective we can say that the instrument is working within specifications.
 
Event or Problem Description
The customer reported a false negative result with biotestcell 3 on tango infinity.The specificity of the missed antibody was anti-fyb.The customer stated that the antibody yielded correctly positive results in the tube test with the enhancement of peg (polyethylene-glycol), but a negative result in the liss-iat (indirect antiglobulin test with a low ionic strength solution (liss).The antibody screening test on tango infinity is also a liss-iat.The customer did not return the complaint sample for investigational testing but the patient samples labeled as #(b)(6) and #(b)(6) ; two different collections of one patient.At the time we received the patient samples, the supposedly defective lot had already expired.Therefore, the current lot biotestcell 3 lot #9226011-00 was used for the testing of the patient samples patient sample #(b)(6) showed a +/- reaction with the fyb antigen homozygous cell #2 of biotestcell #3.The reaction with the fyb antigen heterozygous cell #3 was negative.The reactions of sample #(b)(6) were negative.Additionally, both patient samples were tested in the ih system.The reactions were negative.Only with the fyb antigen homozygous red blood cell sample #(b)(6) showed some very, very small agglutinates, but only visible under the microscope.Furthermore, the patient samples were tested in the id gel card system.Here, only sample #(b)(6) showed a 1w positive reaction with the fyb antigen homozygous reagent red blood cell.The reaction with the heterozygous reagent red blood cell and the reactions of sample #(b)(6) were negative.Our quality control laboratory tested their retention sample of the supposedly lot on tango infinity.For testing, we used three known anti-fyb in addition to positive and negative control and donor samples.All three anti-fyb yielded correct positive results with the fyb positive screening cells #1 and #2 of biotestcell 3.Regarding the affected tango infinity, the customer provided result images that show clear negative results on p1 and p2 cells.A field service engineer checked the instrument.He collected infinity tool data and images of patient (b)(6).He verified that the camera values were within tolerance and no adjustment was needed.Her checked the instrument's working condition and found the spolv delivery and washing action are working as intended.The log files did not show any issue relevant abnormalities.From today's perspective we can say that the instrument is working within specifications.Based on the investigation the complaint was classified as confirmed - epp (expected product performance: the complaint sample was not available for investigation and the retention sample reacted as expected.Based on our test results the missed anti-fyb was a very weak antibody at the detection limit.This corresponded to the description from the customer: the customer could detect the antibody only with an enhancement.The instruction for use contained an appropriate note in the section limitations: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." a review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL-3
Common Device Name
BIOTESTCELL 3
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key14931524
Report Number9610824-2022-00034
Device Sequence Number13950536
Product Code QHT
UDI-Device Identifier07611969952687
UDI-Public(01)07611969952687(17)220704(10)9218021-00
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2022
Device Catalogue Number816085100
Device Lot Number9218021-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG, LOT 9134070-03; AHG, LOT 9134070-03.; MLB2, LOT 9139162-00.; MLB2, LOT 9139162-00.; SOLIDSCREEN STRIP, LOT 9115020.; SOLIDSCREEN STRIP, LOT 9115020.; TANGO INFINITY, SN (B)(6) .; TANGO INFINITY, SN (B)(6).
Patient SexUnknown